If you take too much Cardizem, overdose symptoms may include difficulty breathing, fluid retention, dizziness, and fainting. The potential effects of an overdose include slow heart rate, extremely low blood pressure, and heart failure. Various treatment options are available for a Cardizem overdose, including "pumping the stomach," taking certain medications, and giving supportive care.
Cardizem® (diltiazem hydrochloride) is a prescription medication known as a calcium channel blocker. It is used to treat chest pain (angina). The effects of a Cardizem overdose will vary, depending on a number of factors, including how much Cardizem is taken and whether it is taken with any other medicines, alcohol, or drugs.
If you happen to overdose on Cardizem, seek immediate medical attention.
Symptoms of a Cardizem overdose may include:
This may cause signs or symptoms that include:
- Difficulty breathing
- Fluid retention.
The treatment for a Cardizem overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Cardizem.